MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM

C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM
Catalog Number SMS002
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that over the weekend, icu staff had experienced an issue with the rectal tube shown in the photo.The balloon of the rectal tube had been unable to deflate after inflation, and troubleshooting attempts had been unsuccessful.As a result, the nurse had proceeded to cut the rectal tube at the inflation port/line in order to deflate it and remove it from the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that over the weekend, icu staff had experienced an issue with the rectal tube shown in the photo.The balloon of the rectal tube had been unable to deflate after inflation, and troubleshooting attempts had been unsuccessful.As a result, the nurse had proceeded to cut the rectal tube at the inflation port or line in order to deflate it and remove it from the patient.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling is found to be adequate, and it states: removal of device: a.To remove the catheter from the rectum, the retention cuff must be deflated.1) attach the 50 ml syringe to the green inflation port and slowly withdraw all water from the retention cuff.B.Make sure the inflation port remains parallel to the catheter in order to prevent kinking in the tubing and blockage of fluid.Refer to ideal patient positioning described in step 3a.1) once you have ensured the cuff is fully deflated, disconnect the syringe and discard.2) to facilitate removal, you may add an appropriate amount of lubricant to the anal sphincter prior to pulling back on the catheter to remove the cuff.3) grasp the catheter as close to the patient as possible and slowly slide the cuff out of the anus.Dispose of the device in accordance with institutional protocol for disposal of medical waste.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d: udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM
Common Device Name
DIGNISHIELD
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24464319
Report Number1018233-2026-01319
Device Sequence Number10007381
Product Code KNT
UDI-Device Identifier00801741045943
UDI-Public(01)00801741045943(11)251006(17)280831(10)NGKW0102
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMS002
Device Lot NumberNGKW0102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown